Trapshooters Forum banner

1 - 20 of 41 Posts

·
Registered
Joined
·
216 Posts
Discussion Starter #1
Three months ago my doctor put me on 10 mg/day because the HDL/LDL ratio was not within norms. Total cholesterol was 170... Since starting this med my hands and knees hurt most of the time along with other joint discomforts..I have stopped taking it.. My grandfather made it to 86 yo and never took a statin..
Anyone else share this reaction to Lipitor ?
 

·
Registered
Joined
·
1,427 Posts
I worked with a woman who's husband took it and became permanetly crippled.

They put that poor guy thru every test imaginable and determined it was the Lipitor.

They said he was a classic example of the worst side effect.

I would stop taking it.



Regards.....Gerald
 

·
Registered
Joined
·
16,618 Posts
statin drugs mess with your liver. Most doctors want to give you as much as they can without liver problems, till the cholesterol is at the desired level.

Better to do some diet/exercize mods. that said, I'm on a low dose, half a tab daily.

HM
 

·
Registered
Joined
·
4,278 Posts
Thanks for the heads up halfmile as I have just been put on a similar statin, don't even know the name. Time to do a little research, also walk a little more and less time here :) I don't want the statin cutting into my red time.
 

·
Registered
Joined
·
41 Posts
I had the same with another statin and was changed off to CRESTOR with no problems since and that was seven years ago. My brother suffered severe memory loss with Lipitor.
Walking, running, diet, exercise is the answer !!
 

·
Registered
Joined
·
4,410 Posts
After my 1st heart attack, my doctor put me on Lipotor same problems as described by the above. So he moved me to Lescol, same problems!

He then said "Let's try the old standby ... get some 500 mg Slo Niacin and take 2 in the morning and before bed." He warned me about "Flushing" but that it would stop when i got used to it.

I have pretty much stopped using butter and any kind of trans fats ... cook using olive oil and fry using Canola oil.

My last blood test said that my liver is OK and my cholesterol is 226. Doctor said that my ldl/hdl ratio is so good that he wouldn't care if it was 300!
 

·
Registered
Joined
·
8,217 Posts
I've taken Lipitor since 1989 with no effects. I do have the recommended liver test done on a regular basis.

Finally after 20 years the Heart Dr. is cutting back on some of my other meds. He says that the latest research has shown most of them to be overkill with no known benefits.
 

·
Registered
Joined
·
772 Posts
15 years and no problem my side effect is living, I do have some achy legs but I would rather live with that than no feeling anywhere! Test every year and I walk every day- my vital 3's are much lower today than 15 years ago.

Statins and Beta Blockers are the most important drugs to promote good heart health but you need to help your situation by trying to eat better. My heart Doc told me that statins are important if you don't have major side effects,350mg Aspirin and walking are the three things to do when you have heart issues.
 

·
Registered
Joined
·
1,949 Posts
I have taken statins in the past, and so has my brother. We both quit taking them because we decided to change our life style, which included regular exercise, and eating habits. My brother also noticed his cognitive skills had been effected by the statins.

We have both noticed our cholesterol has been reduced to healthy levels without the use of statins.

Of course I would never suggest that anyone make such a decision without considering their own health and consulting their doctor.

Steve
 

·
Registered
Joined
·
6,058 Posts
Many years ago, my family doctor found my triglycerides were very high and told me to take Niacin and Omega-3 fish oil every day. I took 1,000mg of Niacin and 2,000mg of Omega-3 every morning and after just six months and with no other changes in lifestyle, my total cholesterol was under 100. I still take both but have added 500mg of Krill oil each day.

In 2005, I suffered a heart attack. The hospital kept me for four days and finally said they couldn't tell my why it happened but I had chest and left arm pain upon admission and my blood enzymes were high, classic indicators of a heart attack. Upon discharge from the hospital, I was given scripts for five drugs, one of which was Lipitor, 10mg daily. A year or so ago, they cut me back to 5mg per day and said it was okay to take one 10mg pill every other day.

But boy, do I ever ache! Everyone has attributed it to arthritis but this thread has me wondering. I've taken Celebrex for arthritis pain for a long time and it does wonders for the discomfort. I'm about to have weight loss surgery (Sleeve Gastrectomy) and hope that shedding 100 pounds over the next year or so will ease some of that pain but I will mention Lipitor-induced pain to my family doctor when I see her tomorrow.

Ed
 

·
Registered
Joined
·
108 Posts
I had a heart attack in 1997 at age 49, went on Lipitor. Over the years, every male in my family (my dad, 3 brothers and both of my sons)went on Lipitor. I'm the only one who had side effects like the original writer described.

After about 3 years on Lipitor, I had severe joint pain, particularly in my shoulders. I could not raise my elbows above my shoulders. I could not make an action such as throwing a ball, but could do an underhand motion like swinging a golf club as long as the back and through swings didn't go above my shoulders.

I didn't trace the problem to Lipitor, and went to an orthopod. I set an appointment for about 3 weeks out to have both shoulders injected with a steroid. Meanwhile, I saw my cardiologist, who took me off Lipitor and put me on Crestor for reasons totally unrelated to the joint issues.

By the time I went to the ortho appointment, the shoulder pain had abated and the shots were cancelled. I am still on Crestor and have had no recurrence of the joint pain issues (other than a recent bout with Lymes).

Perhaps you should look at a statin other than Lipitor.

shoot well.
 

·
Premium Member
Joined
·
18,848 Posts
I take Vytorin 10/40. I had the same problems with joint pain. My pharmacist told me to take a half pill in the morning, and half at night. She also told me to start taking CO Q 10, which is an antioxident. No more problems. Charlie
 

·
Registered
Joined
·
30 Posts
Had similar issues of aches and pains with crestor and lipitor. The doctor said try this new statin livola. I said OK, but lets try the lowest dosage we can of 2mg and see how the numbers come out. Result low cholesterol and no side effects.
Just a suggestion, but start out with a low dosage and see what happens with the chlosterol numbers and the side effects. Sometimes the dosage is higher than it needs to be. Good Luck
 

·
Registered
Joined
·
6,058 Posts
Went to the doctor's this morning and told her about this thread. She agreed that Lipitor does induce joint pain in some people and gave me a script for Crestor, 5mg/day. She said she has several patients who reported pain with Lipitor but not with Crestor. We'll see how it works.

Ed
 

·
Registered
Joined
·
3,995 Posts
Had a problem with the generic version of Lipitor. Taking low dose of brand name Lipitor and side effects are less. Liver tests all ok and cpk enzymes elevated, but not from the Lipitor. The lipid panels have been decent, so I might tough it out until the Cardiologist agrees otherwise or finds a better way. Cholesterol total is half what it was, near 100 total. Ratios are improving and triglycerides in range. I'm riddled with arthritis and have mri's, ct scans, and x-rays to prove it. All of that predates going on Lipitor, so it's not new. Maybe Lipitor aggravates it, maybe not. Stopping the Lipitor makes a very slight difference in comfort, so I'll take something else to help with the arthritis on the occasion when it gets real bad.

The nice part is that some of the cardiac conditions are somewhat reversible. There are small improvements seen since going on Lipitor. That part is worth the slightly elevated discomfort. If the side effects were unbearable, I'd be looking for another way. There can be some life threatening side effects from Lipitor and other similar drugs. Those are the ones to watch out for.

Changing your lifestyle might have a more profound effect on your cardiac condition than taking a pill.
 

·
Registered
Joined
·
1,460 Posts
Another vote for Red Yeast Rice with NO flush Niacin.Doctor wanted to put me on a statin,wasn't lipator though,friend told me about the Red Yeast Rice,got it online from Vitacost,results have been ok,started excersizing lately to get weight down,I'm sure that has an effect also.


Doug H (pa)
 

·
Registered
Joined
·
3,681 Posts
I was on niaspan for 10 years or so and I can tell you that is some nasty stuff. It made me feel really sick for 2 hours after taking it. Decided it just wasn't worth the discomfort. Got to admit it works for lowering the numbers. Now its just symvistatin. No side effects. Bill
 

·
Registered
Joined
·
18 Posts
I started on Lipitor and had all of the joint pain and discomfort described above. My doctor warned me that this might happen, and that some people had that reaction. He told me that some people react the same way to Crestor. Once we determined the Lipitor wasn't going to work for me we switched to Crestor. Lucklily, I'm a Crestor kind of guy, with no problems, no pain and no liver problems (at least attributed to statins).
 
1 - 20 of 41 Posts
Top